Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 9, 2021, 10:11 PM EDT for 6 counties in New York; Hudson County, New Jersey. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 10:11 PM EDT (02:11 UTC)
- Expired
- Jul 9, 2021, 11:00 PM EDT
- In force
- 49 min
- Issued by
- NWS New York, NY
Counties Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY
The radar
The Brookhaven radar (KOKX), 87 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.5
The text
As transmitted.
388
WWUS81 KOKX 100211
SPSOKX
Special Weather Statement
National Weather Service New York NY
1011 PM EDT Fri Jul 9 2021
NJZ006-104-106-108-NYZ072>075-176>179-100300-
Hudson-Eastern Union-Eastern Essex-Eastern Bergen-Northern
Queens-Southern Queens-Bronx-New York (Manhattan)-Northern
Nassau-Kings (Brooklyn)-Richmond (Staten Is.)-Southern Nassau-
1011 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...NORTHEASTERN UNION...
SOUTHEASTERN ESSEX...QUEENS...RICHMOND...BRONX...KINGS...NEW YORK
(MANHATTAN) AND NASSAU COUNTIES...
At 1008 PM EDT, a strong thunderstorm was located over Brooklyn
Heights, or near Crown Heights, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Newark, Jersey City, Jamaica, Elizabeth, Flatbush, Flushing, Bayonne,
Mott Haven, Levittown, Hoboken, East Tremont, Valley Stream, Glen
Cove, Plainview and Coney Island.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4071 7425 4074 7421 4078 7420 4089 7384
4087 7374 4086 7366 4092 7364 4092 7350
4090 7348 4084 7345 4070 7343 4057 7402
4059 7403 4060 7403 4056 7408 4054 7416
TIME...MOT...LOC 0208Z 250DEG 29KT 4069 7399
$$
DJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 8:28 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 9, 8:28 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service New York NY
828 PM EDT Fri Jul 9 2021
.SYNOPSIS...
A cold front slides into the region tonight and lingers on
Saturday. High pressure briefly builds in Saturday Night, before
a warm front approaches from the south on Sunday and then
slowly lifts north into early next week. A cold front slowly
approaches Wednesday into the end of the week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
An approaching shortwave and surface cold front is interacting
with a marginally unstable environment and a strengthening
unidirectional deep layer shear environment to allow for
scattered clusters of thunderstorms to develop across western
NJ and Central NY/New England. The activity across western NJ,
likely associated with a developing weak wave, will move across
NYC/NJ metro this evening while gradually weakening as it moves
to the coast. There is also potential for convection to develop
across S CT later this evening through midnight as cold front
presses down into the area.
The severe threat has diminished as weak mid-level lapse rates
and marginal instability have only managed low topped multi-
cell clusters. There is potential for localized urban and poor
drainage flooding, with a low threat for flash flooding with
this activity. Rainfall rates have been generally less than
1"/hr, but cell-cell interaction, slow movement and already
saturated grounds, presents the localized flash flood threat.
This activity should weaken through this evening, but will have
to be monitored mainly for flood potential.
Gradual clearing after midnight, but with moist low-level,
patchy fog and stratus over eastern coastal areas is possible.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Weak shortwave energy slides through on Saturday, with weak
troughing remaining in wake of a weak surface low.
The result will be considerable diurnal cu development, with
isolated to scattered shower activity. Temps will run slightly
below seasonable, upper 70s to lower 80s, on Saturday.
Briefing drying conds Sat night in wake of shortwave and as
high pressure builds in from the west.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Western Atlantic ridging will build over the eastern seaboard
Sunday through at least the middle of next week. Model guidance
is in pretty good agreement with this solution overall. A slow
moving upper level low is expected to meander across the Plains
Sunday into Monday, before lifting up towards the Great Lakes on
Tuesday. A surface low will be associated with this system,
helping force the frontal boundary that shifts to our south
Saturday back north as a warm front. The warm front approaches
Sunday and then may lie near or over the region on Monday before
lifting north Monday night into Tuesday. A shortwave may pass
to the north Thursday into Friday helping to flatten the ridge
along the east coast and bring a cold front towards the area.
The main challenge in the long term revolves around convection
chances. It appears that there is a chance at seeing showers
and thunderstorms each afternoon and evening. The approaching
warm front Sunday into Monday should help serve as a focus.
However, one negating factor is the building heights aloft from
the ridge. There is also no appreciable shortwave energy that
does not appear to be attached to the model developing
convection. For these reasons, have capped PoPs off at chance
both Sunday and Monday, a bit lower than the NBM. The ridge only
builds further on Tuesday, which should help push the warm
front well north of the area. Convection chances look to depend
on if the ridge axis is to the east or more over the region.
Slightly lower heights with the ridge to the east may help
develop diurnally driven convection Tuesday afternoon and
evening. Have again capped PoPs off at chance, lower than the
NBM. Chances for showers, possibly thunderstorms, look to
continue each afternoon and evening through the rest of the week
as the ridge slowly breaks down and the next frontal system
approach.
Near normal temperatures Sunday and Monday look to trend above
normal for the rest of the week. Temperatures may once again hit
or exceed 90 degrees in urban NE NJ and the NYC metro Wednesday
through Friday. With dew points in the upper 60s and low 70s,
this may translate to heat indices 95 or higher.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
A cold front then crosses the region this evening into tonight.
High pressure returns on Saturday.
VFR conditions prevail through early this evening. Showers and
thunderstorms this evening could bring localized MVFR or IFR
conditions in this activity. Any thunderstorm could produce a
brief wind shift to the NW and gusty winds.
Winds then gradually shift to the NW and N overnight into early
Saturday morning behind the cold front. N-NNE flow under 10 kt
expected after 12z Saturday.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely for timing of TSRA this evening.
.OUTLOOK FOR 00Z SATURDAY THROUGH WEDNESDAY...
.Sat...Mainly VFR. Isolated afternoon/evening showers possible.
.Sun-Wed... Mainly VFR. MVFR possible in chance of afternoon and
evening showers and thunderstorms.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
NW winds have diminished below SCA in the wake of TS Elsa.
Southerly ocean swells of 5 to 9 ft will slowly subside to 4 to
6 ft tonight and below SCA levels Saturday morning.
Sub SCA conditions are expected Saturday Night through
Wednesday with a relatively weak pressure gradient in place.
&&
.HYDROLOGY...
Considerable residual flooding continues across S CT will be
slow to subside today, and rises on S CT area rivers and streams
will continue into Saturday.
Slow moving clusters of thunderstorms present potential for
localized urban and poor drainage flooding this evening, with a
low threat for flash flooding. Rainfall rates have been
generally less than 1"/hr, but cell-cell interaction, slow
movement and already saturated grounds, presents the localized
flash flood threat. This activity should weaken through this
evening, but will have to be monitored if it moves over S CT.
This area would have a very low tolerance to any additional
rain.
It is unknown if there will be any hydrologic issues with
possible showers and thunderstorms each afternoon and evening
Sunday into the middle of next week.
&&
.TIDES/COASTAL FLOODING...
There remains a high risk of rip currents at the ocean beaches
through this evening for all Long Island beaches. Surf height
of around 3-6 ft, highest east, will continue today in long
period SE swells.
There is a high risk of rip currents continuing for the eastern
ocean beaches on Saturday, and a moderate risk for the western
LI and NYC beaches. 3 to 5 ft surf, highest east.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
178-179.
High Rip Current Risk through Saturday evening for NYZ080-081.
NJ...None.
MARINE...Small Craft Advisory until 8 AM EDT Saturday for ANZ350-353-
355.
&&
SYNOPSIS...DS/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...DS
AVIATION...DS
MARINE...DS/NV
HYDROLOGY...DS/NV
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Jul 9, 2:17 PM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service New York NY 217 PM EDT Fri Jul 9 2021 NYZ075-080-081-178-179-101830- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 217 PM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will move into the region between 6 and 10 pm. Isolated strong to severe thunderstorms are possible, with damaging wind gusts the main threat. The threat for flash flooding with this activity is low and isolated as movement with any individual storm will limit rainfall, but any cell interactions or training on already saturated grounds present a non- zero threat. There is a high risk for rip current development through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a high risk for rip current development on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-101830- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 217 PM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will move into the region between 6 and 10 pm. Isolated strong to severe thunderstorms are possible, with damaging wind gusts the main threat. The threat for flash flooding with this activity is low and isolated as movement with any individual storm will limit rainfall, but any cell interactions or training on already saturated grounds present a non- zero threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-101830- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 217 PM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will move into the region between 6 and 10 pm. Isolated strong to severe thunderstorms are possible, with damaging wind gusts the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jul 9, 5:32 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
532 PM EDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 2 W DARIEN 41.05N 73.52W
07/09/2021 FAIRFIELD CT PUBLIC
MULTIPLE YARDS COMPLETELY FLOODED ON COVE
ROAD NEAR VAN BUSKIRK AVENUE. WATER NEAR TOP
OF SEVERAL VEHICLES.
1127 AM FLASH FLOOD 1 SW WEST HAVEN 41.26N 72.99W
07/09/2021 NEW HAVEN CT BROADCAST MEDIA
LANDSLIDE COMPROMISING RAILROAD TRACKS NEAR
CALLEGARI DRIVE IN WEST HAVEN. METRO-NORTH
TRAINS BEING DIVERTED.
1125 AM TROPICAL STORM 4 NE CALVERTON 40.97N 72.71W
07/09/2021 SUFFOLK NY MESONET
64 MPH GUST AT MESONET STATION EW4141
BAITING HOLLOW.
1121 AM TROPICAL STORM WESTHAMPTON 40.85N 72.62W
07/09/2021 SUFFOLK NY ASOS
45 MPH AT WESTHAMPTON AIRPORT.
1100 AM FLASH FLOOD 1 S CENTERPORT 40.89N 73.37W
07/09/2021 SUFFOLK NY CO-OP OBSERVER
SEVERAL STREETS ARE IMPASSABLE DUE TO
FLOODING.
1053 AM FLASH FLOOD 1 W MATINECOCK 40.87N 73.60W
07/09/2021 NASSAU NY TRAINED SPOTTER
FLOODING ON VIOLA DRIVE IN GLEN COVE, WATER
SEVERAL FEET DEEP.
1045 AM FLASH FLOOD 2 S PORTLAND 41.54N 72.63W
07/09/2021 MIDDLESEX CT BROADCAST MEDIA
LEE STREET, PADDOCK ROAD, AND LYCEUM ROAD
ARE CLOSED DUE TO FLOODING.
1043 AM FLASH FLOOD GLEN HEAD 40.85N 73.62W
07/09/2021 NASSAU NY BROADCAST MEDIA
ROUTE 107 IS FLOODED WITH WATER FLOWING
ACROSS THE ROAD AND SEVERAL VEHICLES
DISABLED.
1040 AM FLASH FLOOD 1 WSW MERIDEN 41.53N 72.81W
07/09/2021 NEW HAVEN CT BROADCAST MEDIA
FLOWING FLOOD WATERS UP TO THE HOOD OF CARS
ON COOK AVE.
1035 AM TROPICAL STORM 4 NE CALVERTON 40.97N 72.71W
07/09/2021 SUFFOLK NY MESONET
51 MPH GUST AT MESONET STATION EW4141
BAITING HOLLOW.
1035 AM TROPICAL STORM NEW HYDE PARK 40.75N 73.66W
07/09/2021 NASSAU NY TRAINED SPOTTER
LARGE TREE DOWN ON PROPERTY ON HERBERT
DRIVE.
1030 AM FLASH FLOOD 2 WSW BRIDGEPORT 41.17N 73.23W
07/09/2021 FAIRFIELD CT BROADCAST MEDIA
KINGS HIGHWAY EAST AT CHAMBERS STREET CLOSED
IN BOTH DIRECTIONS DUE TO FLOODING.
1030 AM FLASH FLOOD 2 SW BRIDGEPORT 41.17N 73.23W
07/09/2021 FAIRFIELD CT BROADCAST MEDIA
JOHNSON DRIVE IS CLOSED FROM BLACK ROCK
TURNPIKE TO FISKE STREET.
1028 AM FLASH FLOOD 1 WNW WHITE PLAINS 41.03N 73.78W
07/09/2021 WESTCHESTER NY DEPT OF HIGHWAYS
DOT REPORTS FLOODING ON THE BRONX RIVER PKWY
IN BOTH DIRECTIONS BETWEEN SPRAIN BROOK PKWY
AND EXIT 22 IN WHITE PLAINS. ALL LANES
BLOCKED.
1019 AM TROPICAL STORM SHIRLEY AIRPORT 40.82N 72.87W
07/09/2021 SUFFOLK NY ASOS
41 MPH GUST AT SHIRLEY AIRPORT.
1017 AM TROPICAL STORM 4 ENE FRANKLIN 41.62N 72.07W
07/09/2021 NEW LONDON CT DEPT OF HIGHWAYS
ROUTE 138 BUSHNELL HOLLOW ROAD CLOSED AT
GRANDVIEW DRIVE BECAUSE OF A TREE DOWN WITH
WIRES.
1003 AM FLASH FLOOD 4 NW NEW HAVEN 41.34N 72.98W
07/09/2021 NEW HAVEN CT FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS 3 STRANDED MOTORISTS
RESCUED FROM AMITY PLAZA AT WILBUR CROSS
PKWY AND RT 63.
1000 AM FLASH FLOOD BRIDGEPORT 41.18N 73.22W
07/09/2021 FAIRFIELD CT EMERGENCY MNGR
MULTIPLE ROADS CLOSED DUE TO FLOODING
INCLUDING BISHOP AVE & CONNECTICUT AVE,
LINCOLN AVE & ARLINGTON ST, GREGORY ST &
COLUMBIA ST, SEAVIEW AVE & I95 EXIT RAMP,
AND E WASHINGTON & E MAIN ST.
1000 AM FLASH FLOOD GLEN COVE 40.87N 73.63W
07/09/2021 NASSAU NY LAW ENFORCEMENT
POLICE REPORT NUMEROUS FLOODED ROADWAYS THAT
ARE IMPASSABLE.
0955 AM FLASH FLOOD 2 NW NEW HAVEN 41.33N 72.96W
07/09/2021 NEW HAVEN CT FIRE DEPT/RESCUE
WEST ROCK AVE AT WHALLEY AVE IS CLOSED DUE
TO FLOODING.
0946 AM TROPICAL STORM 1 NW MERRICK 40.66N 73.57W
07/09/2021 NASSAU NY DEPT OF HIGHWAYS
FALLEN TREE ON MEADOWBROOK STATE PKWY AT
EXIT M7E, ALL LANES CLOSED.
0946 AM TROPICAL STORM 1 NW BABYLON 40.70N 73.34W
07/09/2021 SUFFOLK NY PUBLIC
TREE LIMBS AND WIRES DOWN.
0936 AM FLASH FLOOD NEW HAVEN 41.31N 72.92W
07/09/2021 NEW HAVEN CT FIRE DEPT/RESCUE
WATER STREET AT OLIVE STREET IS CLOSED DUE
TO IMPASSABLE FLOOD WATERS.
0915 AM FLASH FLOOD BAYVILLE 40.91N 73.57W
07/09/2021 NASSAU NY PUBLIC
SEVERAL ROADS CLOSED AND IMPASSABLE IN
BAYVILLE DUE TO FLASH FLOODING.
0912 AM TROPICAL STORM OYSTER BAY 40.87N 73.53W
07/09/2021 NASSAU NY BROADCAST MEDIA
MULTIPLE TREES DOWN ON THE LONG ISLAND
RAILROAD OYSTER BAY BRANCH. TRAIN SERVICE ON
THE LINE WAS SUSPENDED.
0909 AM TROPICAL STORM 1 E STONY BROOK 40.91N 73.12W
07/09/2021 SUFFOLK NY MESONET
45 MPH GUST AT MESONET STATION EW5678 STONY
BROOK.
0906 AM FLASH FLOOD STAMFORD 41.06N 73.54W
07/09/2021 FAIRFIELD CT FIRE DEPT/RESCUE
FIRE UNITS ARE CURRENTLY OPERATING AT
NUMEROUS INCIDENTS INVOLVING VEHICLES W/
OCCUPANTS STRANDED IN WATER.
0900 AM TROPICAL STORM 1 SW STAMFORD 41.01N 73.57W
07/09/2021 FAIRFIELD CT MESONET
42 MPH GUST AT MESONET STATION EW3387
GREENWICH.
0900 AM NON-TSTM WND GST 1 SW STAMFORD 41.01N 73.57W
07/09/2021 M42 MPH FAIRFIELD CT MESONET
42 MPH GUST AT MESONET STATION EW3387
GREENWICH.
0858 AM TROPICAL STORM 2 N STRATFORD 41.24N 73.13W
07/09/2021 FAIRFIELD CT DEPT OF HIGHWAYS
CT DOT REPORTS ROUTE 15 SOUTHBOUND IS CLOSED
WITH A TREE DOWN ON ROADWAY.
0851 AM MARINE TSTM WIND 2 N GLEN COVE 40.90N 73.63W
07/09/2021 M49 MPH NASSAU NY MESONET
MESONET STATION XBAY BAYVILLE.
0850 AM FLASH FLOOD 1 NNW STAMFORD 41.03N 73.56W
07/09/2021 FAIRFIELD CT TRAINED SPOTTER
VEHICLES STRANDED IN 2 FEET OF WATER ON
BENJAMIN STREET.
0846 AM FLASH FLOOD 1 NNE DARIEN 41.07N 73.47W
07/09/2021 FAIRFIELD CT LAW ENFORCEMENT
NUMEROUS ROADS ARE CLOSED IN DARIEN DUE TO
HEAVY FLOODING.
0844 AM TROPICAL STORM BRIDGEPORT AIRPORT 41.16N 73.13W
07/09/2021 FAIRFIELD CT ASOS
39 MPH GUST AT BRIDGEPORT AIRPORT.
0841 AM FLASH FLOOD 2 NE DARIEN 41.07N 73.46W
07/09/2021 FAIRFIELD CT LAW ENFORCEMENT
VEHICLES STALLED IN FLOOD WATERS UNDER
OVERPASS ON TOKENEKE ROAD IN DARIEN.
0818 AM NON-TSTM WND GST EATONS NECK 40.95N 73.40W
07/09/2021 M60 MPH SUFFOLK NY MESONET
ELEVATION 71 FEET.
0818 AM TROPICAL STORM EATONS NECK 40.95N 73.40W
07/09/2021 SUFFOLK NY MESONET
60 MPH GUST AT EATONS NECK, ELEVATION 71
FEET.
0710 AM MARINE TSTM WIND 19 SSE EAST HAMPTON 40.69N 72.05W
07/09/2021 M45 MPH ANZ350 NY MESONET
MESONET STATION 44017 19 SSE EAST HAMPTON.
0638 AM MARINE TSTM WIND EATONS NECK 40.95N 73.40W
07/09/2021 M43 MPH SUFFOLK NY MESONET
MESONET STATION XEAT EATONS NECK.
0635 AM MARINE TSTM WIND 2 SSE EAST MORICHES 40.79N 72.75W
07/09/2021 M41 MPH SUFFOLK NY MESONET
MESONET STATION XMOR EAST MORICHES CG.
0634 AM MARINE TSTM WIND 4 SE HAMPTON BAYS 40.84N 72.48W
07/09/2021 M41 MPH ANZ350 NY MESONET
MESONET STATION XSHN SHINNECOCK.
0626 AM MARINE TSTM WIND 1 S CAPTREE STATE PARK 40.62N 73.26W
07/09/2021 M47 MPH SUFFOLK NY MESONET
MESONET STATION XFIR FIRE ISLAND CG.
0624 AM TROPICAL STORM ISLIP AIRPORT 40.79N 73.10W
07/09/2021 SUFFOLK NY ASOS
39 MPH GUST AT KISP.
0618 AM MARINE TSTM WIND 2 N TOMPKINSVILLE 40.66N 74.06W
07/09/2021 M44 MPH ANZ338 NY MESONET
MESONET STATION ROBN4 ROBBINS REEF, NJ.
0617 AM MARINE TSTM WIND 1 S BLUE POINT 40.73N 73.03W
07/09/2021 M46 MPH SUFFOLK NY MESONET
MESONET STATION XBLU BLUE POINT.
0555 AM NON-TSTM WND GST 1 SSW FLATBUSH 40.63N 73.95W
07/09/2021 M43 MPH KINGS NY MESONET
NYS MESONET STATION BKLN AT BROOKLYN COLLEGE
STATION ELEVATION: 108 FT.
0551 AM TROPICAL STORM NYC/JFK 40.64N 73.76W
07/09/2021 QUEENS NY ASOS
GUST OF 38 MPH AT ASOS STATION KJFK NYC/JFK
AIRPORT.
0520 AM MARINE TSTM WIND 15 S ATLANTIC BEACH 40.37N 73.70W
07/09/2021 M45 MPH ANZ355 NY BUOY
MESONET STATION 44065 15 S ATLANTIC BEACH.
0520 AM MARINE TSTM WIND 26 S ROBERT MOSES STATE 40.25N 73.16W
07/09/2021 M51 MPH ANZ373 NY BUOY
GUST AT NOAA NDBC BUOY 44025 26 SSE ROBERT
MOSES STATE PARK.
&&Special weather statement, Jul 9, 6:10 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service New York NY
610 PM EDT Fri Jul 9 2021
NJZ004-103-105>108-092315-
Eastern Union-Eastern Essex-Western Bergen-Western Union-Western
Essex-Eastern Passaic-
610 PM EDT Fri Jul 9 2021
...AN AREA OF THUNDERSTORMS WILL AFFECT EASTERN PASSAIC...
NORTHEASTERN UNION AND ESSEX COUNTIES...
At 609 PM EDT, thunderstorms were clustered over Mountain Lakes, or
near Morristown, moving east at 20 mph.
Winds in excess of 30 mph are possible with this activity.
Locations impacted include...
Newark, Paterson, Elizabeth, Passaic, Wayne, Bloomfield, Orange,
Summit, Millburn, Caldwell, Hawthorne, Fairfield, Union, Clifton and
East Orange.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4072 7439 4076 7436 4077 7436 4079 7437
4082 7433 4086 7432 4087 7434 4090 7433
4090 7427 4093 7429 4098 7428 4098 7407
4097 7407 4092 7408 4089 7413 4086 7411
4075 7417 4073 7416 4074 7413 4064 7416
TIME...MOT...LOC 2209Z 277DEG 16KT 4089 7444Special weather statement, Jul 9, 8:59 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service New York NY
859 PM EDT Fri Jul 9 2021
NJZ004-006-103>108-100145-
Hudson-Eastern Union-Eastern Essex-Western Bergen-Western
Union-Western Essex-Eastern Bergen-Eastern Passaic-
859 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...EASTERN PASSAIC...
CENTRAL UNION...CENTRAL BERGEN AND ESSEX COUNTIES...
At 858 PM EDT, a strong thunderstorm was located over Morris Plains,
or near Morristown, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Newark, Jersey City, Paterson, Elizabeth, Passaic, Bayonne, Wayne,
Hoboken, Bloomfield, Hackensack, Orange, Paramus, Ridgewood, Summit
and Lyndhurst.
LAT...LON 4066 7440 4067 7441 4066 7445 4068 7445
4072 7439 4075 7436 4076 7436 4076 7438
4079 7437 4082 7433 4086 7432 4087 7434
4090 7433 4090 7427 4093 7429 4102 7427
4101 7400 4070 7403 4068 7406 4065 7407
TIME...MOT...LOC 0058Z 268DEG 13KT 4084 7446
DJSpecial weather statement, Jul 9, 9:24 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service New York NY
924 PM EDT Fri Jul 9 2021
NJZ006-106>108-NYZ072-074-075-176>179-100215-
Hudson-Eastern Union-Eastern Essex-Western Union-Northern
Queens-Southern Queens-New York (Manhattan)-Northern Nassau-Kings
(Brooklyn)-Richmond (Staten Is.)-Southern Nassau-
924 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...UNION...SOUTHEASTERN
ESSEX...QUEENS...RICHMOND...KINGS...NEW YORK (MANHATTAN) AND
SOUTHWESTERN NASSAU COUNTIES...
At 924 PM EDT, a strong thunderstorm was located over Coney Island,
moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Jersey City, Jamaica, Elizabeth, Flatbush, Flushing, Bayonne,
Hoboken, Plainfield, Linden, Valley Stream, Long Beach, Coney Island,
Garden City, Lynbrook and Mineola.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4051 7424 4050 7428 4051 7426 4055 7425
4057 7421 4060 7422 4059 7428 4061 7431
4060 7446 4066 7440 4067 7440 4065 7445
4067 7446 4068 7443 4081 7362 4057 7358
4057 7376 4053 7393 4055 7395 4054 7398
TIME...MOT...LOC 0124Z 250DEG 29KT 4060 7398
DJSpecial weather statement, Jul 9, 10:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
1011 PM EDT Fri Jul 9 2021
NJZ006-104-106-108-NYZ072>075-176>179-100300-
Hudson-Eastern Union-Eastern Essex-Eastern Bergen-Northern
Queens-Southern Queens-Bronx-New York (Manhattan)-Northern
Nassau-Kings (Brooklyn)-Richmond (Staten Is.)-Southern Nassau-
1011 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...NORTHEASTERN UNION...
SOUTHEASTERN ESSEX...QUEENS...RICHMOND...BRONX...KINGS...NEW YORK
(MANHATTAN) AND NASSAU COUNTIES...
At 1008 PM EDT, a strong thunderstorm was located over Brooklyn
Heights, or near Crown Heights, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Newark, Jersey City, Jamaica, Elizabeth, Flatbush, Flushing, Bayonne,
Mott Haven, Levittown, Hoboken, East Tremont, Valley Stream, Glen
Cove, Plainview and Coney Island.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4071 7425 4074 7421 4078 7420 4089 7384
4087 7374 4086 7366 4092 7364 4092 7350
4090 7348 4084 7345 4070 7343 4057 7402
4059 7403 4060 7403 4056 7408 4054 7416
TIME...MOT...LOC 0208Z 250DEG 29KT 4069 7399
DJThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:24 PM EDT | Special Weather Statement | OKX | Kings, Queens, Richmond | 51 min |
| Jul 9, 10:06 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 116 min |
| Jul 9, 8:59 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Hudson, Union | 46 min |
| Jul 9, 10:58 PM EDT | Special Weather Statement | OKX | 47 min | |
| Jul 9, 11:24 PM EDT | Special Weather Statement | OKX | 51 min |
Nearby
Special Weather Statements in New York, 2021Special Weather Statements in New Jersey, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.